Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Arthritis and Rheumatism

Weak legs

04/25/2007

Question:

I have RA and taking MTX, Enbrel, Arthrotec, Prednisone, Coversyl, Tiazac, Iron Pills, Calcium, Vitamin D, and Folic Acid. I have had a cold for the past week and a half. I went to the doctor and he gave me Amoxicillin. I took that and I still have a cold. But today I find the muscles in my legs are paining and weak. The cold is not too bad. I have not missed any work. When I walk I don`t know if I will fall on the next step or not. Could me weak legs be caused by RA, medications or the cold?

Answer:

Your weak legs may be caused by RA, medications or the cold. Active RA often times results in fatigue described as weakness in the legs although it usually does not cause pain. Prednisone at high enough doses may cause a myopathy resulting in weakness in the legs also without pain.  Viral infections often times result in muscle pain and weakness as part of the illness and does not respond to antibiotic therapy.

For more information:

Go to the Arthritis and Rheumatism health topic, where you can:

Response by:

Johnny  Su, MD Johnny Su, MD
Formerly, Assistant Professor of Medicine
School of Medicine
Case Western Reserve University